MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® UNCUFFED NEONATAL TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA® UNCUFFED NEONATAL TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60N030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.Smiths medical will file a follow-up report detailing the results of the evaluation once it is completed.
 
Event or Problem Description
It was reported that during patient use of the bivona® uncuffed neonatal tracheostomy tube, the shaft detached from the neck flange.The event occurred spontaneously at the patient's home and was observed by the patient's family.After the reported issue was observed, the tracheostomy tube was replaced by one of the patient's family members.The device had previously been "vaporized as described in the device instruction manual".It was reported that no patient injury occurred.
 
Additional Manufacturer Narrative
One bivona® 3.0 mm uncuffed neonatal tracheostomy tube was returned for investigation.Additionally, photographs were provided for review.Visual examination of the returned device and provided photographs found that blue-colored printing was located on the device neck flange.Based upon the observed blue-colored printing, investigation determined that the device had been manufactured prior to the year 2009.The blue-colored print was discontinued several years prior to the introduction of the tr3 pediatric product.Another indicator is the presence of a swivel connector, while the tr3 devices contain a solid taper connector.The first lot of tr3 for a 60n030 part number expired on (b)(6) 2014.Although the reported issue was observed, it was found that the device had exceeded the products five year shelf life.Investigation determined that the root cause of the observed issue was the use of the device in a manner inconsistent with the device instructions for use.

Brand Name
BIVONA® UNCUFFED NEONATAL TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6415269
Report Number3012307300-2017-00683
Device Sequence Number16275652
Product Code BTO
UDI-Device Identifier15021312005691
UDI-Public15021312005691
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Catalogue Number60N030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1